MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A28-28/C95-O20V
Medical Device Problem Codes Material Puncture/Hole (1504); Device-Device Incompatibility (2919); Material Integrity Problem (2978)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with strata.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with afx bifurcated stent graft and an afx vela suprarenal.The aneurysm was at 5cm post-procedure.Approximately four (4) years post initial procedure, at routine follow-up, the aneurysm had shrunk to 3.9cm.Approximately seven (7) years post initial procedure, at a follow-up routine procedure, a type 3b endoleak of the afx vela suprarenal was identified.Additionally, the aneurysm had grown back to 4.4cm at the suspected type 3b endoleak.Reintervention is planned.The patient is reportedly stable.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with afx bifurcated stent graft and an afx vela suprarenal.The aneurysm was at 5cm post-procedure.Approximately four (4) years post initial procedure, at routine follow-up, the aneurysm had shrunk to 3.9cm.Approximately seven (7) years post initial procedure, at a follow-up routine procedure, a type 3b endoleak of the afx vela suprarenal was identified.Additionally, the aneurysm had grown back to 4.4cm at the suspected type 3b endoleak.Reintervention is planned.The patient is reportedly stable.Additional information: the patient underwent a re-intervention.The physician elected to implant an afx vela suprarenal and an afx2 bifurcated stent graft.A clinical assessment determined that there was evidence to reasonably suggest a non endologix stent was placed in the left common iliac artery back in 2018.The stent was placed due to the patient's left common iliac occluded distal of afx graft.It was placed to improve graft outflow.This was not related to a device failure.The final patient status was reported as having good pulses in both legs so the physician elected to finish the procedure.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type 3b endoleak of the proximal extension and sac growth of 8mm were confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest a non endologix stent was placed in the left common iliac artery sometime after the index procedure.The additional left common iliac stent was discovered during a review of the 51-month post-implant computed tomography (ct) scan.This was not related to a device failure.The most likely causation for the reported event is device-related due to the use of strata material.Procedure-related harms of this complaint could not be determined with the medical records available for review.The final patient status was reported as having good pulses in both legs so the physician elected to finish the procedure.A root cause investigation was carried out for all afx complaints having an identified failure mode of a type iiib endoleak.Endologix implemented the following corrective actions with the intent of reducing type iiib endoleak events; 1.Upgraded graft material (i.E.Duraply) and 2.Updates to the ifu and additional physician training.The change to duraply graft material and the ifu changes were put in place (b)(6) 2014.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with strata.B2: outcomes attributed to adverse events has been updated.B5: describe event or problem - updated.G4: date received by manufacturer-updated.H6: result code: remove code 3233.H6: conclusion code: remove code 11.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key12389657
Report Number2031527-2021-00322
Device Sequence Number11663204
Product Code MIH
UDI-Device Identifier00818009013637
UDI-Public(01)00818009013637(17)150122
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2015
Device Model NumberA28-28/C95-O20V
Device Lot Number1203546-002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer10/25/2021
Initial Report FDA Received Date08/31/2021
Supplement Report FDA Received Date11/11/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/26/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0008-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX BIFURCATED STENT GRAFT (LN 1047051-016).; AFX BIFURCATED STENT GRAFT (LN 1047051-016)
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age69 YR
Patient SexFemale